Parkinson's Movement
13,498 members12,046 posts

Dangers of neupro patch

Dx'd at 27

Started 4 mg nuepro patch 3 years ago when I was 36

Side effects were extreme

Impulse control disorder issues big time

Major behavioral changes

Experienced extreme hypomania (bipolar disorder)symptoms

Quit using nuepro patch year and half after starting it

Went through over a year of extreme withdrawals

I've met hundreds of pwp online who also had impulse control disorder symptoms and hypomania symptoms as side effects from patch

Only one other pwp that had extreme side effects like me

This pwp is exact same age as me and dx'd same length of time as me

I'd say 95% of hundreds of pwp I've met on dopamine agonists like the patch also experience behavioral side effects although to much lesser degree

Vast majority of these pwp don't know the are having behavioral issues

Discovered this past year that I still experience mild to strong behavioral side effects (that are symptoms of bipolar disorders)just from normal prescribed sinemet

I see same side effects in anyone taking any dopaminergic medication

Chances are if you are taking any dopaminergic medications prescribed from your doctor than you are experiencing these side effects and have no clue that you are having behavioral issues because they are so subtle that that you can't detect them even though your behaviors are affected

contact me if you want to know more

K3ndal1@hotmail.com

3 Replies
oldestnewest

These effects are devastating, very sorry to read your experience. I have met people who have lost homes and £thousands throughdopamine agonists and marriages have ended. It seems that younger age onset are particlarly vulnerable.

I agree with you that people often have litle insight into their behaviour and need someone to monitor them. They have to come off the med to stop the behaviour. Talk therapy doesnt work.

All our l dopa meds can do this including sinemet but not usually to the extreme of agonists.

2 likes
Reply

Yes

Exactly

I spent 6 months talking with a therapist and didn't help at all

I'm amazed at the lack of awareness from the PD community

Doctors refuse to acknowledge these widespread side effects and that is the biggest reason that pwp will continue to ignore what's happening to them

I've been trying for the last 6 months to summarize my experience but it's difficult to explain how I am affected

Even now that I'm more balanced than I have been in at least 4 years I still struggle with the mania that my meds cause

Reply

Dopamine agonists also commonly cause orthostatic hypotension - stand up, then faint with uncontrolled fall and injury. This may be blamed on the PD by the MD so as a patient you need to be aware of his possibility. see: jamanetwork.com/journals/ja...

1 like
Reply

You may also like...